I’ve been on the depo for 4 years now and never had a period until about 2 weeks ago and I’ve been on non-stop since, is this normal or should I see my gp?
It's normal if you don't follow the Manufacturer's advice, which is that it should not be used as long term contraception, unless you have absolutely no other choice, & in that case, take regular breaks, every couple of years.
The increased risks are just not worth it, in my opinion, & the bleeding is your body's way of saying it needs a break.
You may be storing up problems for further down the line, such as Brittle Bone Disease/Osteoporosis, or cancers etc.
If you go to the Manufacturer's website, to the information for medical practitioners, you can see this advice sheet.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 May 2015 • 2 answers
Depo-Provera - Is it normal to bleed after a week of having your period after getting the depo shot?
Posted 7 Aug 2015 • 1 answer
Depo-Provera - I ended my period Oct. 3rd. And I got my first dose of depo provera on October 7th. I
Posted 15 Nov 2015 • 1 answer
Posted 6 Feb 2016 • 1 answer
Depo-Provera - I was on my period when I first got the depo shot and it is almost time for my second
Posted 8 May 2016 • 2 answers